Wildfire, Monroe
- When
- November 11, 1:30 PM CST to 7:30 PM CST
- Where
- Monroe forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
25 miles east of Holly Grove in Monroe County burned 120 acres on the 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A wildfire 2.25 miles east of Holly Grove in Monroe County burned 120 acres on the 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 11, 11:53 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1153 AM CST FRI NOV 11 2011 .AVIATION... SKIES ARE CLEAR ACROSS ARKANSAS WITH A TIGHT PRESSURE GRADIENT BRINGING GUSTY WINDS TO THE AREA. WINDS WILL SUBSIDE THIS EVENING. WINDY CONDITIONS WILL RETURN LATE MORNING SATURDAY. SOUTH WINDS WILL GUST TO NEAR 30 MPH. && .PREV DISCUSSION... /ISSUED 534 AM CST FRI NOV 11 2011/ AVIATION...DISCUSSION FOR 12Z TAFS VFR CONDS WILL PREVAIL. SKIES WILL BE MOSTLY CLEAR THOUGH A FEW HIGH CLOUDS MAY FILTER IN LATE IN THE PD. WINDS WILL BE THE MAIN CONCERN AS THEY GUST OUT OF THE SW THIS AFTERNOON AND STAY SLIGHTLY ELEVATED OVERNIGHT TONIGHT. PREV DISCUSSION... /ISSUED 324 AM CST FRI NOV 11 2011/ DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE INITIAL EARLY MORNING TEMPS WITH FREEZE WARNING UNTIL 8 AM. THEN WARM UP TODAY AND INTO THE WEEKEND WITH ELEVATED STRONG WINDS ON SATURDAY. FINALLY CHANCES OF CONVECTION ENTER THE FORECAST SUNDAY AFTERNOON TO EARLY NEXT WEEK WITH A STORM SYSTEM. CURRENTLY TEMPS ACROSS AR HAVE COOLED TO THE MID AND LOWER 30S WITH A FEW AROUND FREEZING. EXPECTED AREAS AROUND FREEZING THIS MORNING WITH PLENTY OF FROST ALSO. THE CENTER OF THE SURFACE HIGH PRESSURE RIDGE WAS OFF TO THE EAST OF AR BUT STRONG RADIATIONAL COOLING ON GOING WITH CLEAR SKIES AND LIGHT WINDS. THE UPPER LOW PRESSURE TROUGH CONTINUES TO PUSH TO THE EASTERN SEA BOARD...AS THE UPPER RIDGE WAS MOVING TO THE ROCKIES. OVER THE CENTRAL PLAINS A WARM FRONT WAS LOCATED WITH A SOUTH WIND FLOW. SHORT TERM...TODAY THROUGH MONDAY NIGHT AFTER MORNING COOL TEMPERATURES HIGHS WILL REACH THE 60S OVER MUCH OF AR AS THE SOUTH WIND HELPS REBOUND TEMPS. MORE MODERATE TEMPS TONIGHT WITH THE SOUTH WIND FLOW AND THE UPPER RIDGE BUILDING MORE IN THE PLAINS. ON SATURDAY THE MAIN CONCERN WILL BE ELEVATED WINDS OF 10 TO 20 MPH AND GUSTS TO NEAR 30 MPH IN SPOTS. TEMPS WILL WARM TO THE 60S AND 70S. SOME INCREASING CLOUDS WILL ALSO BE SEEN AS SHORT WAVE ENERGY LIFTS THROUGH THE PLAINS. THE DEVELOPING UPPER LOW OFF CA CONTINUES TO DEEPEN AND WILL SEND SOME UPPER SHORT WAVE ENERGY TO THE SOUTHERN PLAINS ON SUNDAY WHERE SLIGHT CHANCE POP IS IN THE FORECAST FOR AR. LATE SUNDAY TO MONDAY...A DEVELOPING SURFACE LOW PRESSURE SYSTEM SETS UP OVER TX AND A FRONTAL BOUNDARY SAG INTO THE SOUTHERN PLAINS WILL RAISE CONVECTION CHANCES. HAVE STAYED WITH THE OVERALL PATTERN AND TIMING OF THE ECMWF MODEL AT THIS TIME. CONVECTION REMAINS IN THE FORECAST MONDAY NIGHT...AS THE UPPER AND SURFACE LOW PRESSURE SYSTEM MOVE INTO THE SOUTHERN PLAINS. AT THIS TIME THE THREAT OF SEVERE STORMS REMAINS UNCERTAIN AND THE OVERALL THREAT IS LOW. LONG TERM...TUESDAY THROUGH THURSDAY NIGHT THE LONG TERM FCST REMAINS VERY DIFFICULT AS MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE NRN AND SRN STREAM JET PHASING OFF THE WEST COAST OF THE US. THE GOOD NEWS IS THAT THE AREA OF CONCERN SHOULD MOVE INTO THE UPR AIR NETWORK IN THE NEXT 24-48 HRS...SO THE FCST SHOULD START TO CLEAR UP SOME OVER THE NEXT COUPLE OF ISSUANCES. FOR NOW THOUGH...PLENTY OF UNCERTAINTY STILL EXISTS AS THE ECMWF AND GEM PICK THE CALI COAST UPR LOW UP MUCH QUICKER THAN DOES THE GFS. WILL LEAN THE FCST PRETTY HARD TOWARD A ECMWF/GEM SOLUTION...ALMOST COMPLETELY DISCOUNTING THE GFS. OVERALL...THIS RESULTS IN FEW CHANGES TO GOING FCST. RAIN SHOULD BE EXITING THE STATE ON TUESDAY MORNING...AND WILL JUST LEAVE A VERY SLIGHT CHC TUE/TUE NIGHT JUST TO GIVE LIP SERVICE TO THE GFS SOLUTION. THE REST OF THE FCST WILL REMAIN DRY. THE TEMP FORECAST IS ALSO DIFFICULT AS MODEL LOW LVL THERMAL FIELDS ARE VERY DIFFERENT. AS A QUICK EXAMPLE OF WHAT THIS FCST IS DEALING WITH...AT 18Z WED AT KLIT...THE ECMWF SAYS THE SFC TEMP WILL BE 73...THE GEM SAYS 71...AND THE GFS SAYS 53. WILL CONTINUE TO HEDGE THE FCST TOWARD AN ECMWF/GEM SOLUTION BUT WILL BLEND JUST A TOUCH OF GFS IN JUST IN CASE THE GFS BEATS THE ODDS AND VERIFIES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 42 63 56 / 0 0 0 10 CAMDEN AR 70 44 71 58 / 0 0 0 10 HARRISON AR 66 44 65 55 / 0 0 0 10 HOT SPRINGS AR 67 43 66 58 / 0 0 0 10 LITTLE ROCK AR 68 42 68 57 / 0 0 0 10 MONTICELLO AR 68 43 71 58 / 0 0 0 10 MOUNT IDA AR 67 43 68 59 / 0 0 0 10 MOUNTAIN HOME AR 67 41 65 54 / 0 0 0 10 NEWPORT AR 66 42 64 58 / 0 0 0 10 PINE BLUFF AR 68 42 71 57 / 0 0 0 10 RUSSELLVILLE AR 68 42 64 54 / 0 0 0 10 SEARCY AR 65 39 62 53 / 0 0 0 10 STUTTGART AR 67 41 66 55 / 0 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST FRI NOV 11 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NEAR FREEZING OR BELOW FREEZING CONDITIONS WILL CONTINUE ACROSS MUCH OF ARKANSAS EARLY THIS MORNING AND A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM FOR THE EASTERN TWO THIRDS OF THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SYSTEM WILL AFFECT ARKANSAS EARLY NEXT WEEK. IT REMAINS TOO EARLY TO DETERMINE WHETHER SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351382.